MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR 2 NASAL CANNULA; CAT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR 2 NASAL CANNULA; CAT
Model Number OJR418
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The optiflow junior 2 nasal cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and paediatric patients.It features adhesive pads (wigglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs and breathable kink-proof and crush-resistant flexible tubing.Method: the complaint ojr418 optiflow junior 2 nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information and photgraph provided by the customer, and our knowledge of the product.Result: visual inspection of the photograph revealed that one side of the tube was detached from the swivel grip.Conclusion: without the complaint device, we are unable to determine the cause of the reported failure.All optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.Samples are also taken and pull tested to check the tube tensile strength and the glue joint strength at the cannula/tube joint, as well as the swivel grip joint.The subject cannula would have met the required specification at time of production.The user instructions illustrate in pictorial format the correct set-up and proper use of the ojr418 optiflow junior 2 nasal cannula.They also state the following: appropriate patient monitoring (e.G.Oxygen saturation) must be used at all times.Failure to monitor the patient (e.G.In the event of an interruption to gas flow) may result in serious harm or death).Do not wrap, insulate, stretch or crush the tubing as this may impair the performance of this product or compromise safety (including potentially causing patient harm).Ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.
 
Event or Problem Description
A distributor in (b)(6) reported, via a fisher & paykel healthcare (f&p) field representative, that the tubing of an ojr418 optiflow junior 2 nasal cannula broke.There was no reported patient consequence.

Brand Name
OPTIFLOW JUNIOR 2 NASAL CANNULA
Common Device Name
CAT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
173 technology drive
suite 100
irvine, CA 92618
9494534000
MDR Report Key13011880
Report Number9611451-2021-01391
Device Sequence Number11194182
Product Code CAT
UDI-Device Identifier09420012435972
UDI-Public(01)09420012435972(10)2101374373(11)201106
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOJR418
Device Catalogue NumberOJR418
Device Lot Number2101374373
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Initial Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown